To the Editor.—
Drs. Jones' and Gordon's paper on "Auto Immune Progesterone Eczema" (Arch Derm99:57 [Jan] 1969) describes an interesting clinical phenomenon: a patient allergic to her own progesterone. Since estrogen suppression controlled the eczema only during the administration of this hormone, I thought your readers might be interested in the first case of this phenomenon ever reported, a patient who has now been followed for 17 years.1This young woman's stomatitis was well controlled with estrogens but unfortunately the amount necessary to suppress progesterone production played havoc with her periods so that after some early success, she soon bled excessively and the treatment had to be discontinued.Attempts to desensitize her to commercial progesterone ameliorated the symptoms temporarily.After several years of intense suffering from deep stomatic ulcers prior to each period she requested oophorectomy. She had recently married and had not yet borne children. Therefore
Berger H. PROGESTERONE. Arch Dermatol. 1969;100(1):117. doi:10.1001/archderm.1969.01610250123030
Dermatology in JAMA: Read the Latest
Customize your JAMA Network experience by selecting one or more topics from the list below.